Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 143, NWS St. Louis, MO

April 10, 2008Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 10, 2008, 11:34 AM CDT for Brown County, Illinois. It took effect at Apr 12, 2008, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 11:34 AM CDT (16:34 UTC)
In effect from
Apr 12, 2008, 7:00 PM CDT
Expired
Apr 10, 2008, 10:06 PM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Moderate

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at LaGrange Lock and Dam (NLGI2).

Action stage
21 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 101635
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 AM CDT THU APR 10 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  ILLINOIS RIVER AT LA GRANGE LD TW AFFECTING BROWN COUNTY

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 INCH OF 
PRECIPITATION THE PAST 24 HOURS AND AN AVERAGE OF 1 INCH FORECAST 
IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC009-111634-
/O.NEW.KLSX.FL.W.0143.080413T0000Z-000000T0000Z/
/NLGI2.2.ER.080413T0000Z.080417T0000Z.000000T0000Z.NO/
1134 AM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ILLINOIS RIVER AT LA GRANGE LOCK AND DAM TAIL WATER.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 AM THURSDAY THE STAGE WAS 20.1 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 25.0 FEET BY WEDNESDAY EVENING OF NEXT WEEK. 
* ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 24.7 FEET...THIS LEVEL IS EXPECTED TO BE MET OR EXCEEDED
  ON AVERAGE ONCE EVERY 2 YEARS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/11  04/12  04/13  04/14  04/15

ILLINOIS RIVER
  LA GRANGE LD TW  23   20.1      21.1   22.4   23.4   24.2   24.6
1 follow-up statement
000 
WGUS83 KLSX 110306
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT THU APR 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  ILLINOIS RIVER AT LA GRANGE LD TW AFFECTING BROWN COUNTY

THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT 


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC009-110336-
/O.CAN.KLSX.FL.W.0143.000000T0000Z-080411T0306Z/
/NLGI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 PM CDT THU APR 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ILLINOIS RIVER AT LA GRANGE LD TW.
* AT  6:00 PM THURSDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 22.7 FEET 
  EARLY SUNDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOOD STAGE IS REACHED

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/11  04/12  04/13  04/14  04/15

ILLINOIS RIVER
  LA GRANGE LD T   23   20.2      21.0   22.5   22.7   22.2   21.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 5:22 AM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, Apr 10, 5:22 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
522 AM CDT THU APR 10 2008

.DISCUSSION...
PRIMARY FCST PROB FOR TDY WL BE MIXTURE OF TEMPS AND SVR WX
POTENTIAL. CURRENT FCST IS TAILORED TWD THE UKMET...NCEP 4KM WRF
AND LOCALLY RUN ARW WRF MDLS. GFS IS PLAGUED WITH CNVTV FEEDBACK
MAKING DYNAMICS UNRELIABLE.

ONGOING CNVTN HAS DELAYED PROGRESSION OF WRMFNT. LATEST WV IMAGE
WUD SUGGEST TROF IS BEGINNING TO DIG INTO SRN PLAINS WHICH SHUD
SPEED UP SFC LOW. CNVTN APPEARS TO BE WEAKENING SOME WHICH SHUD
ALLOW WRMFNT TO MV NWD. ATTM...EXPECT CNVTN TO LIFT NWD AND CONT EWD
THIS MRNG...POSSIBLY BEING E OF STL BY EARLY AFTN. MDLS SUGGEST
CNVTN SHUD OUT RUN DRY LINE LATER THIS MRNG. DRY SLOT IS EXPECTED
TO MV INTO WRN MO BY MID DAY ADVECTING IN STEEP MID LVL LAPSE
RATES AND CLEARING OUT SKIES FOR AMPLE INSOLATION THIS AFTN.

EVEN IF SKIES DO NOT COMPLETELY CLEAR OUT...WRM SECTOR SHUD
DESTABILIZE ENUF TO ALLOW CNVTN TO FORM ALONG DRY LINE LATE THIS
AFTN AND THIS EVE AS YET ANOTHER VORT LOBE ROUNDS THE BASE OF UPR
LVL TROF. CDFNT IS PROGD TO BE IN ERN KS/OK THIS EVE. CNVTN COULD
FORM ALONG THE CDFNT. HOWEVER...ANY CNVTN THAT DOES FORM IS
EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET AND WUD LIKELY NOT
AFFECT THE CWA.

SYS BCMS VERTICALLY STACKED THIS EVE AND SLOWLY MOVES E OVR THE
NEXT COUPLE OF DAYS. COLD AIR BEHIND THE SYS WL BRING A CHANCE OF
SHRA AND SHSN TO MUCH OF THE CWA FRI NGT THRU SAT NGT. TEMPS ON
SAT AND SUN WL BE UNSEASONABLY COLD AS STRONG SFC RIDGE BUILDS
INTO THE REGION. THEREFORE...HAVE TRENDED TEMPS BLW MOS VALUES AND
TWD MDLS 2M TEMPS.

TEMPS WL BEGIN TO REBOUND ON MON REACHING UPR 50S AGAIN. LITTLE IF
ANY CHANGES WERE MADE TO PREV FCST BEYOND SUN.

TILLY

&&

.AVIATION...
FOR THE 06Z TAFS...
SHOWERS WERE INCREASING ACROSS THE AREA LATE THIS EVENING IN
RESPONSE TO IMPRESSIVE LOW LEVEL MOISTURE CONVERGENCE/TRANSPORT.
FRONTAL BOUNDARY WAS LOCATED OVER NORTHERN AR AT THIS TIME. FRONT
WILL CONTINUE TO MOVE NORTHWARD TONIGHT AS A WARM FRONT. EXPECT THE
FRONT TO MOVE INTO SOUTHERN IA BY THURSDAY EVENING. A COLD FRONT
WILL MOVE ACROSS THE AREA THURSDAY NIGHT. STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AHEAD OF THE COLD
FRONT.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
     MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
     FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ADAMS IL-BROWN IL-
     CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
     MONROE IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
     MORNING FOR BOND IL-CLINTON IL-FAYETTE IL-MARION IL-
     MONTGOMERY IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 10, 4:23 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CDT THU APR 10 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
423 AM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY SOME OF WHICH MAY BE SEVERE...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST
THREAT WILL BE ALONG AND SOUTH OF A LINE EXTENDING FROM VANDALIA
ILLINOIS...TO ST LOUIS...TO STEELVILLE MISSOURI. IN ADDITION...
TWO TO THREE INCHES OF RAINFALL IS EXPECTED ACROSS THE REGION WITH
LOCALLY HEAVIER AMOUNTS POSSIBLE. THIS WILL CREATE THE POTENTIAL
FOR FLASH FLOODING ALONG WITH SIGNIFICANT RISES ALONG SOME LOCAL
RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SNOW SHOWERS ACROSS MUCH OF THE REGION
FRIDAY NIGHT INTO SATURDAY MORNING...AND AGAIN SATURDAY NIGHT. NO
SNOW ACCUMULATION IS EXPECTED.

GUSTY WINDS OF 30 TO 40 MPH WILL ALSO OCCUR ACROSS MUCH OF THE
AREA FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. IN ADDITION TO
SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND
FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Apr 10, 10:19 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       FULTON                  38.85N 91.95W
04/10/2008  M1.04 INCH       CALLAWAY           MO   CO-OP OBSERVER

&&

SIPPRELL
Local storm report, Apr 10, 10:37 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      IRONTON                 37.60N 90.64W
04/10/2008                   IRON               MO   LAW ENFORCEMENT

            SEVERAL CREEKS INCLUDING THE BIG RIVER ARE OUT OF THEIR
            BANKS. WATER HAS BEGUN TO FLOOD HOMES IN THE
            IRONTON...ANNAPOLIS AREAS. SEVERAL SECONDARY ROADS FROM
            JUST NORTHWEST OF IRONTON TO ANNAPOLIS ARE EXPERIENCING
            HIGH WATER GREATER THAN 6 INCHES DEEP IN SOME AREAS.

&&

RPRZYBYLINSKI
Local storm report, Apr 10, 11:15 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      FREDERICKTOWN           37.56N 90.30W
04/10/2008                   MADISON            MO   LAW ENFORCEMENT

            SEVERAL SECONDARY ROADS ARE CLOSED DUE TO HIGH WATER.
            HIGHWAY M NEAR BUCKHORN IS CLOSED DUE TO WATER RAPIDLY
            FLOWING OVER THE HIGHWAY. SEVERAL STREETS IN
            FREDRICKSTOWN ARE CLOSED DUE TO HIGH WATER.

&&

RPRZYBYLINSKI
Local storm report, Apr 10, 11:22 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      HOGAN                   37.51N 90.70W
04/10/2008                   IRON               MO   TRAINED SPOTTER

            HIGHWAY 21 IS CLOSED IN THE HOGAN AREA. WATER IS OVER 6
            INCHES DEEP. LOCAL OFFICIALS EXPECT HIGHWAY 49 TO BE
            CLOSED SHORTLY DUE TO HIGH WATER FROM THE BIG RIVER
            RUNNING SOUTH TOWARDS ANNAPOLIS. ALL SECONDARY ROADS ARE
            CLOSED OVER THE SOUTHERN PART OF IRON COUNTY.

&&

RPRZYBYLINSKI
Local storm report, Apr 10, 11:28 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      1 N COLUMBIA            38.97N 92.33W
04/10/2008                   BOONE              MO   TRAINED SPOTTER

            AT INTERSECTION OF BROWN SCHOOL AND RANGE LINE ROADS ...
            RUNNING OVER THE ROAD 6 TO 8 INCHES DEEP AND ROUGHLY 10
            FEET WIDE ...

&&

SIPPRELL
Local storm report, Apr 10, 11:32 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       1 SW FENTON             38.53N 90.46W
04/10/2008  E0.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            TOTAL RAINFALL 2.05 INCHES OF RAIN FELL SOUTHWEST OF
            FENTON.

&&

RPRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:26 PM CDTRiver Flood WarningLSXBrown38 hr
Apr 9, 8:31 PM CDTRiver Flood WarningLSXFayette6 days
Apr 9, 10:13 PM CDTRiver Flood WarningLSXMadison42 days
Apr 9, 10:13 PM CDTRiver Flood WarningLSXSaint Clair7 days
Apr 9, 10:13 PM CDTRiver Flood WarningLSXRandolph45 days
Apr 10, 12:25 AM CDTRiver Flood WarningLSXAdams42 days
Apr 10, 5:10 AM CDTFlash Flood WarningLSXMonroe, Randolph6 hr
Apr 10, 8:24 AM CDTFlash Flood WarningLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 6 more3 hr
Apr 10, 5:15 PM CDTSevere Thunderstorm WarningLSXAdams60 min
Apr 10, 5:32 PM CDTSevere Thunderstorm WarningLSXAdams58 min
Apr 10, 5:40 PM CDTTornado WarningLSXAdams32 min
Apr 10, 6:27 PM CDTSevere Thunderstorm WarningLSXAdams, Brown51 min

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.